Alert archive / North Dakota / Tornado Warnings in 2014

Tornado Warning 29, NWS Bismarck, ND

July 21, 20144 counties in North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 21, 2014, 4:59 PM CDT for 4 counties in North Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 4:59 PM CDT (21:59 UTC)
Expired
Jul 21, 2014, 5:30 PM CDT
In force
31 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Burleigh County, ND, McLean County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 43 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:27 PM CDTTSTM WND GST 7012 Ese Center, ND
Jul 21, 5:40 PM CDTTSTM WND DMG3 S Sanger, ND10 TO 12 INCH TREES SNAPPED IN HALF AND 2.80 INCHES OF RAIN MEASURED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 1:09 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3163 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WFUS53 KBIS 212159
TORBIS
NDC015-055-059-065-212230-
/O.NEW.KBIS.TO.W.0029.140721T2159Z-140721T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
459 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EXTREME SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 530 PM CDT

* AT 458 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 12 MILES SOUTH OF CROSS RANCH STATE PARK...OR
  15 MILES NORTH OF MANDAN...AND MOVING NORTH AT 15 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  CROSS RANCH STATE PARK AROUND 530 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PRICE AND SANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

REPORT TREE AND PROPERTY DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.

&&

LAT...LON 4727 10105 4720 10073 4692 10091 4698 10116
TIME...MOT...LOC 2159Z 200DEG 12KT 4704 10099

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SCHECK
2 follow-up statements
722 
WWUS53 KBIS 212221
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
521 PM CDT MON JUL 21 2014

NDC059-212230-
/O.CAN.KBIS.TO.W.0029.000000T0000Z-140721T2230Z/
MORTON ND-
521 PM CDT MON JUL 21 2014

...THE TORNADO WARNING FOR NORTH CENTRAL MORTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE 
WARNED AREA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT.

LAT...LON 4708 10082 4710 10112 4727 10105 4720 10073
      4713 10078
TIME...MOT...LOC 2220Z 248DEG 23KT 4717 10103

$$

NDC015-055-065-212230-
/O.CON.KBIS.TO.W.0029.000000T0000Z-140721T2230Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-
521 PM CDT MON JUL 21 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN OLIVER...
EXTREME SOUTHEASTERN MCLEAN AND EXTREME WEST CENTRAL BURLEIGH
COUNTIES UNTIL 530 PM CDT...

AT 517 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CROSS RANCH STATE PARK...OR 25 MILES NORTH OF
MANDAN...MOVING EAST AT 25 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  CROSS RANCH STATE PARK AROUND 525 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4708 10082 4710 10112 4727 10105 4720 10073
      4713 10078
TIME...MOT...LOC 2220Z 248DEG 23KT 4717 10103

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SCHECK/SCHILD
548 
WWUS53 KBIS 212230
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
530 PM CDT MON JUL 21 2014

NDC015-055-065-212239-
/O.EXP.KBIS.TO.W.0029.000000T0000Z-140721T2230Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-
530 PM CDT MON JUL 21 2014

...THE TORNADO WARNING FOR NORTHEASTERN OLIVER...EXTREME SOUTHEASTERN
MCLEAN AND EXTREME WEST CENTRAL BURLEIGH COUNTIES WILL EXPIRE AT 530
PM CDT/430 PM MDT/...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 700 PM CDT.

REPORT PROPERTY AND TREE DAMAGE...ESTIMATED WIND SPEED AND HAIL
SIZE...TO FACEBOOK AT FB.COM/USNATIONALWEATHERSERVICEBISMARCK...OR
TWITTER AT TWITTER.COM/NWSBISMARCK. REACH US BY PHONE AT
701-223-4582. YOUR REPORT IS VERY IMPORTANT.

LAT...LON 4708 10082 4710 10112 4727 10105 4720 10073
      4713 10078
TIME...MOT...LOC 2229Z 248DEG 23KT 4719 10095

$$

SCHECK/SCHILD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 21, 4:40 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 21, 4:40 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT MON JUL 21 2014

.UPDATE...

ISSUED AT 440 PM CDT MON JUL 21 2014

SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER
426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE
OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL
NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS
BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE
STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH
DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR
REMAINED SUB-SEVERE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN
EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT
FOR DIVIDE AND WILLIAMS COUNTIES.

THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF
CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE
12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND
GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE
AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED
OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES
FOR CONVECTION IN THE FORECAST UNTIL SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1053 AM CDT MON JUL 21 2014

THUNDERSTORMS ACROSS THE WESTERN TERMINALS WILL CONTINUE TO
DEVELOP TOWARD THE CENTRAL TERMINALS OF KBIS/KMOT BETWEEN 21Z AND
01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051.

&&

UPDATE...NH
SHORT TERM...KS
LONG TERM...SCHECK
AVIATION...KS
Hazardous weather outlook, Jul 21, 4:45 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
445 PM CDT MON JUL 21 2014

NDZ004-012-222145-
BOTTINEAU-MCHENRY-
445 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

A TORNADO WATCH IS IN EFFECT UNTIL EARLY MONDAY EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. TORNADOES...LARGE
HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO
YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ048-050-051-222145-
LA MOURE-MCINTOSH-DICKEY-
445 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT THROUGH EARLY MONDAY EVENING.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-010-011-013-018>023-025-033>037-041-042-044>047-222145-
RENVILLE-ROLETTE-MOUNTRAIL-WARD-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
445 PM CDT MON JUL 21 2014 /345 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT THROUGH EARLY MONDAY EVENING.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-017-031-032-040-043-222145-
DIVIDE-BURKE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-
BOWMAN-
445 PM CDT MON JUL 21 2014 /345 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT SHOULD
REMAIN NON SEVERE.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH

In the hours before

Local storm report, Jul 21, 4:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
409 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     5 N GLEN ULLIN          46.89N 101.83W
07/21/2014  E60 MPH          MORTON             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 21, 4:11 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     12 S DICKINSON          46.71N 102.79W
07/21/2014                   STARK              ND   TRAINED SPOTTER

            ESTIMATED 65 MPH WINDS. CROPS LAYED OVER. PEA SIZED
            HAIL. TOTAL RAINFALL 1.20 INCHES.

&&

KSIMOSKO
Local storm report, Jul 21, 4:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             10 N NORTH LEMMON       46.09N 102.16W
07/21/2014  E2.75 INCH       ADAMS              ND   PUBLIC

            A LOT OF QUARTER SIZE HAIL WITH A FEW BASEBALLS

&&

NHEINERT
Local storm report, Jul 21, 4:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     3 E HEBRON              46.90N 101.98W
07/21/2014  E70 MPH          MORTON             ND   PUBLIC

            ESTIMATED WINDS AND TORRENTIAL RAIN BETWEEN MILE
            MARKERS 122 AND 106 ON I-94

&&

MMATHEWS
Special weather statement, Jul 21, 4:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
446 PM CDT MON JUL 21 2014

NDZ003>005-011>013-021>023-212245-
BOTTINEAU-MCHENRY-MCLEAN-PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS-
446 PM CDT MON JUL 21 2014

...STRONG STORMS OVER NORTH CENTRAL NORTH DAKOTA...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
YORK TO GRANVILLE TO 6 MILES NORTH OF EMMET...AND MOVING SOUTHEAST AT
20 MPH. VARIOUS OTHER THUNDERSTORMS CONTINUE TO DEVELOP OVER THE
REMAINDER OF NORTH CENTRAL NORTH DAKOTA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 700 PM CDT.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MINOT...
  RUGBY...
  GARRISON...
  HARVEY...
  GRANVILLE...
  SAWYER...
  MAX...
  VELVA...
  BENEDICT...
  KARLSRUHE...
  BALTA...
  BUTTE...
  DRAKE...
  ANAMOOSE...
  MARTIN...
  RUSO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED. BE WEATHER READY.

LAT...LON 4899 9956 4838 9948 4836 9983 4763 9986
      4763 10214 4785 10194 4785 10187 4792 10187
      4861 10122
TIME...MOT...LOC 2143Z 307DEG 18KT 4844 9952 4827 10090
          4773 10169

SCHECK
Local storm report, Jul 21, 4:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     12 E NEW SALEM          46.85N 101.16W
07/21/2014  E70 MPH          MORTON             ND   PUBLIC

&&

KING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:54 PM CDTSpecial Weather StatementBISBurke, Divide36 min
Jul 21, 12:29 AM CDTSpecial Weather StatementBISBurke, Divide31 min
Jul 21, 1:18 AM CDTSpecial Weather StatementBISBurke, Renville42 min
Jul 21, 2:21 AM CDTSpecial Weather StatementBISBottineau, Renville39 min
Jul 21, 3:12 AM CDTSpecial Weather StatementBISEmmons63 min
Jul 21, 4:09 AM CDTHeat AdvisoryBISDickey, LaMoure, McIntosh16 hr
Jul 21, 12:36 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 21, 1:06 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Slope54 min
Jul 21, 1:09 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope66 min
Jul 21, 1:57 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope42 min
Jul 21, 2:38 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark67 min
Jul 21, 3:27 PM CDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Stark63 min
Jul 21, 3:35 PM CDTTornado WarningBISMercer, Morton, Stark25 min
Jul 21, 3:50 PM CDTSpecial Weather StatementBISWard55 min
Jul 21, 3:56 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux64 min
Jul 21, 4:12 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver63 min
Jul 21, 4:16 PM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 21, 4:40 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux65 min
Jul 21, 4:43 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver62 min
Jul 21, 4:46 PM CDTSpecial Weather StatementBISMcHenry, McLean, Pierce, Rolette, Ward59 min
Jul 21, 4:57 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton48 min
Jul 21, 5:33 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Oliver, Sheridan, Wells57 min
Jul 21, 5:37 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux53 min
Jul 21, 5:59 PM CDTSpecial Weather StatementBISPierce61 min
Jul 21, 6:08 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh, Stutsman67 min
Jul 21, 6:25 PM CDTSevere Thunderstorm WarningBISBurleigh, Foster, Kidder, Sheridan, Stutsman, Wells65 min

Nearby

Tornado Warnings in North Dakota, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.